Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 18, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 26, 2013, 5:25 PM CDT for Langlade County, Lincoln County, Marathon County, Wisconsin. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2013, 5:25 PM CDT (22:25 UTC)
- Expired
- Jun 26, 2013, 6:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Langlade County, WI, Lincoln County, WI, Marathon County, WI
The radar
The Green Bay radar (KGRB), 135 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:30 PM CDT | HAIL 1 | Merrill, WI | |
| Jun 26, 5:32 PM CDT | HAIL 0.5 | Merrill, WI | |
| Jun 26, 5:35 PM CDT | HAIL 0.75 | Merrill, WI | REPORTED AS CLOSE TO DIME SIZE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 823 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
688
WUUS53 KGRB 262225
SVRGRB
WIC067-069-073-262315-
/O.NEW.KGRB.SV.W.0018.130626T2225Z-130626T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
525 PM CDT WED JUN 26 2013
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
SOUTHEASTERN LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN...
NORTH CENTRAL MARATHON COUNTY IN CENTRAL WISCONSIN...
* UNTIL 615 PM CDT
* AT 523 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MERRILL...
AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PINE RIVER...DOERING...GLANDON AND ACKLEY WILDLIFE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4528 8936 4504 8931 4511 8980 4524 8980
TIME...MOT...LOC 2225Z 264DEG 16KT 4520 8967
HAIL...1.00IN
WIND...60MPH
$$
MPC2 follow-up statements
907
WWUS53 KGRB 262236
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
536 PM CDT WED JUN 26 2013
WIC067-069-073-262315-
/O.CON.KGRB.SV.W.0018.000000T0000Z-130626T2315Z/
LANGLADE WI-LINCOLN WI-MARATHON WI-
536 PM CDT WED JUN 26 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MARATHON...SOUTHEASTERN LINCOLN AND WEST CENTRAL LANGLADE COUNTIES
UNTIL 615 PM CDT...
AT 534 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MERRILL...AND
MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DOERING...GLANDON AND ACKLEY WILDLIFE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4512 8976 4523 8976 4528 8936 4504 8931
TIME...MOT...LOC 2236Z 264DEG 16KT 4520 8960
HAIL...1.00IN
WIND...60MPH
$$
MPC652 WWUS53 KGRB 262248 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 548 PM CDT WED JUN 26 2013 WIC067-069-073-262258- /O.CAN.KGRB.SV.W.0018.000000T0000Z-130626T2315Z/ LANGLADE WI-LINCOLN WI-MARATHON WI- 548 PM CDT WED JUN 26 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARATHON... SOUTHEASTERN LINCOLN AND WEST CENTRAL LANGLADE COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 4512 8976 4523 8976 4528 8936 4504 8931 TIME...MOT...LOC 2248Z 264DEG 16KT 4521 8952 $$ MPC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:27 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 26, 2:27 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 227 PM CDT WED JUN 26 2013 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND THURSDAY ISSUED AT 225 PM CDT WED JUN 26 2013 LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW AN ELONGATED SHORTWAVE TROUGH SPINNING OVER THE LAKE WINNIPEG REGION WHICH ALSO EXTENDS SOUTH INTO THE NORTHERN MISSISSIPPI VALLEY. ANOTHER SHORTWAVE IS SPINNING OVER NORTHERN ILLINOIS AND IS HEADING EAST...SO NOT MUCH IMPACT ACROSS OUR AREA. STORMS FIRED UP AROUND MIDDAY ALONG A SURFACE TROUGH OVER THE WI/MN BORDER WHERE ML CAPES ARE REACHING UP TO 2K J/KG. THE FIRST WARNING THIS AFTERNOON WAS JUST ISSUED A FEW MINUTES AGO...BUT STORMS ARE NOT SHOWING MUCH ORGANIZATION AND 0-6KM BULK SHEAR VALUES ARE RATHER POOR AT AROUND 20 KTS. WITH SUCH WEAK BULK SHEAR VALUES...THINKING PULSY SEVERE AT THIS TIME UNLESS STORMS CAN BECOME MORE ORGANIZED. A FEW SPOTTY SHOWERS TRIED TO DEVELOP OVER NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN...BUT FIZZLED OUT. SEVERE WEATHER CHANCES ARE THE MAIN FORECAST CONCERN. TONIGHT...LATEST TIMING HAS STORMS ARRIVING INTO NORTH-CENTRAL WISCONSIN AT AROUND 21Z AND PROGRESSING EAST TO NORTHEAST WISCONSIN BY 00-01Z BEFORE EXITING AFTER 04Z. WITH STORMS ARRIVING AT OR NEAR PEAK HEATING...SEVERE WEATHER HAS POTENTIAL TO REACH NORTHEAST WISCONSIN THOUGH CAPES ARE NOT NEARLY AS IMPRESSIVE OVER NORTHEAST AND EAST-CENTRAL WISCONSIN AS FURTHER WEST. WITH LOSS OF HEATING AND WEAKER INSTABILITY...THINK SEVERE THREAT OVER THE EASTERN PARTS OF THE STATE ARE VERY MARGINAL. BETTER CHANCES WILL BE OVER NORTH-CENTRAL WISCONSIN. ONCE THE STORMS DEPARTS/WEAKEN...RATHER JUICY AIRMASS WILL LINGER FOR THE REST OF THE NIGHT. AREAS THAT RECEIVED RAIN WILL BE PRIME CANDIDATES FOR DENSE FOG AND WILL ADD FOG TO THE FORECAST. LOWS MAINLY IN THE LOW TO MID 60S. THURSDAY...THE UPPER TROUGH OVER LAKE WINNIPEG WILL SLIDE SOUTHEAST INTO LAKE SUPERIOR. WILL HAVE SUPPORT IN THE FORM OF UPPER DIVERGENCE IN THE LEFT FRONT QUAD OF THE JET STREAK FOR MUCH OF THE DAY...SO CANNOT RULE OUT SPOTTY SHOWERS AND STORMS IN THE MORNING. BUT THINKING STORMS ARE LIKELY FOR MOST OF NORTH-CENTRAL AND NORTHEAST WISCONSIN IN THE AFTERNOON...ONCE UPWARDS OF 1500 J/KG OF ML CAPE CAN DEVELOP ACCORDING TO PROGGED SOUNDINGS. WITH DEEP MIXING AND 0-6KM BULK SHEAR AROUND 30KTS...THINK SEVERE WEATHER IS POSSIBLE TOMORROW AFTERNOON. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN THREATS. SHOULD FEEL LESS HUMID OUT THERE THAN TODAY...BUT HIGHS SHOULD STILL REACH INTO THE LOW TO MID 80S. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY ISSUED AT 225 PM CDT WED JUN 26 2013 IN GENERAL...MAINLY DIURNAL CONVECTION ANTICIPATED WITH AS A SHORT WAVE CARVES OUT A DEEP UPPER TROUGH OVER THE GREAT LAKES THROUGH EARLY SATURDAY FOLLOWED WITH A TREND FOR DRIER AND COOLER AIR IN THE NORTH FLOW FOR THE REST OF THE WEEKEND INTO THE FIRST HALF OF NEXT WEEK. DIURNAL CONVECTION TO BE ON THE DECREASE THURSDAY NIGHT IN THE WEAK CYCLONIC FLOW. WILL CONTINUE THE TREND OF MAINLY EVENING SHOWERS CHANCES FOR MOST LOCATIONS. OTHERWISE SHOWERS WITH ISOLATED STORMS TO BE ON THE INCREASE AGAIN FRIDAY AS THE COOLER UPPER TROUGH SLOWLY DRIFTS SOUTHWARD OVER THE GREAT LAKES REGION. AGAIN A DIURNAL DECREASE MAY OCCUR LATER FRIDAY EVENING...BUT SHOWER ACTIVITY NOT LIKELY TO END UNTIL THE TROUGH AXIS SHIFTS FAR ENOUGH SOUTH. THE ECMWF AND GFS WERE THE MOST PROGRESSIVE WITH THE TROUGH AND PCPN SOUTH OF THE AREA SATURDAY MORNING. THE NAM IS MUCH SLOWER WITH THE TROUGH PASSAGE AND HANGS ONTO PCPN THROUGH SATURDAY AFTERNOON. EVENTUALLY COOLER DRIER ON NORTHERLY WINDS WILL SWEEP SOUTH OVER THE WESTERN GREAT LAKES LATER SATURDAY THROUGH THE FIRST FEW DAYS OF THE NEXT WEEK AS THE CANADIAN SURFACE HIGH PRESSURE SETTLES IN. PCPN CHANCES BEGIN TO RETURN AFTER TUESDAY AS THE GFS PROG THIS DEEP TROUGH TO CUT OFF INTO AN UPPER LOW AND RETROGRADE BACK INTO WESTERN GREAT LAKES REGION. THE ECMWF HAS A SIMILAR SOLUTION BUT DROPS ANOTHER PIECE OF ENERGY INTO THE NORTHERN PLAINS IN THE NORTHWEST FLOW. RETURN FLOW TUESDAY INTO WEDNESDAY CONFINED TO THE ROCKIES AND NORTHERN PLAINS SO WILL KEEP POPS ON THE LOW SIDE. IN ADDITION...ANY CONVECTION WHICH CAN DEVELOP WILL LIKELY BE DIURNAL. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1238 PM CDT WED JUN 26 2013 SHOWERS AND THUNDERSTORMS OVER THE WI/MN BORDER WILL TRACK EAST TODAY AND INTO NORTH-CENTRAL WISCONSIN LATER THIS AFTERNOON. OTHER POP UP STORMS ARE POSSIBLE OVER CENTRAL WISCONSIN TOO...BUT WILL PROBABLY HAVE TO WAIT UNTIL THIS EVENING FOR STORMS TO REACH EASTERN WISCONSIN. POTENTIAL IS THERE FOR STRONG GUSTY WINDS AND HEAVY DOWNPOURS WITHIN ANY THUNDERSTORMS. STORMS WILL EXIT LATE TONIGHT...BUT THE MOIST AIRMASS WILL LINGER. WITH LIGHT WINDS...PATCHY DENSE FOG IS POSSIBLE LATE TONIGHT...ESPECIALLY WHERE IT RAINS. ONCE ANY FOG BURNS OFF BY MID-MORNING...MORE STORMS WILL BE POSSIBLE TOMORROW AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......TDH AVIATION.......MPC
Hazardous weather outlook, Jun 26, 2:52 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 252 PM CDT WED JUN 26 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-272000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 252 PM CDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL PRODUCE HEAVY RAIN. A FEW OF THE STORMS OVER CENTRAL AND NORTH-CENTRAL WISCONSIN THIS AFTERNOON AND EVENING COULD BE SEVERE AND PRODUCE DAMAGING WIND GUSTS AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED AT TIMES THURSDAY THROUGH SATURDAY. A FEW OF THE STORMS THURSDAY AFTERNOON AND EVENING COULD BE SEVERE...AND PRODUCE LARGE HAIL AND STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION WILL PROBABLY NOT BE NECESSARY TODAY OR TONIGHT. BUT SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS OR RAINFALLS OF OVER AN INCH TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-272000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 252 PM CDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THUNDERSTORMS AND AREAS OF FOG WILL POSE A HAZARD TO BOATERS AT TIMES TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THUNDERSTORMS WILL POSE A HAZARD TO BOATERS AT TIMES THROUGH SATURDAY. MPC/TDH
In the hours before
Special weather statement, Jun 26, 4:17 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 417 PM CDT WED JUN 26 2013 WIZ018-262200- LINCOLN- 417 PM CDT WED JUN 26 2013 ...STRONG STORM OVER CENTRAL LINCOLN COUNTY... AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM OVER CENTRAL LINCOLN COUNTY...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL...WINDS 40 TO 45 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OTIS... IRMA... BLOOMVILLE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MPC
Local storm report, Jun 26, 4:59 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
459 PM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL TOMAHAWK 45.46N 89.73W
06/26/2013 E1.00 INCH LINCOLN WI TRAINED SPOTTER
0456 PM HAIL 1 N TOMAHAWK 45.47N 89.73W
06/26/2013 M0.88 INCH LINCOLN WI TRAINED SPOTTER
&&
BERSCHLocal storm report, Jun 26, 5:15 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
515 PM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG TOMAHAWK 45.46N 89.73W
06/26/2013 LINCOLN WI PUBLIC
TREES DOWN ON POWER LINE AND HOUSE. RELAYED FROM SHERIFF.
TIME ESTIMATED.
&&
BERSCHSpecial weather statement, Jun 26, 5:23 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 523 PM CDT WED JUN 26 2013 WIZ005-010>012-018-019-262330- FLORENCE-FOREST-LANGLADE-LINCOLN-ONEIDA-VILAS- 523 PM CDT WED JUN 26 2013 ...STRONG THUNDERSTORMS MOVING THROUGH NORTHERN WISCONSIN... AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS MOVING ACROSS NORTH-CENTRAL WISCONSIN. THE STRONGEST STORM WAS SITUATED NEAR MERRILL. ALL OF THESE THUNDERSTORMS WERE MOVING TO THE EAST AT 30 MPH. NICKEL SIZE HAIL...WINDS 40 TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... TRIPOLI... HAZELHURST... ST GERMAIN... LAKE TOMAHAWK... CONOVER... GOODNOW... PHELPS... MC NAUGHTON... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:51 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 24 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.